Oklahoma, 2015

Drought in Oklahoma, February 1 to 28, 2015

February 1 to 28, 2015 · NWS OUN · 29 events in 29 counties and zones

With persistent dry conditions, drought persisted across much of western and central Oklahoma.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With persistent dry conditions, drought persisted across much of western and central Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 9:53 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 31, 9:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CST SAT JAN 31 2015

.DISCUSSION...
THE LARGE AREA OF RAIN CONTINUES TO SHIFT NORTHEAST WITH TIME.
THERE ARE INDICATIONS IN MODELS THAT SOME REDEVELOPMENT WILL OCCUR
OVER WESTERN OKLAHOMA/WESTERN NORTH TEXAS LATER TONIGHT...ALTHOUGH
ISENTROPIC LIFT APPEARS TO END AFTER MIDNIGHT. WILL LEAVE AT LEAST
A SLIGHT CHANCE FOR RAIN OVER MOST OF OUR FORECAST AREA FOR THE
REST OF THE NIGHT...WITH HIGHEST PROBABILITIES IN THE EAST.

FOG IS DEVELOPING IN A FEW SPOTS IN WESTERN OKLAHOMA AND WESTERN
TEXAS. THE MOIST ADVECTION THAT WILL CONTINUE OVERNIGHT MAY LEAD
TO ADVECTION FOG. THIS IS MOST PROBABLE WEST OF I-35.

HAVE MADE ADJUSTMENTS TO THE RAIN AND FOG FORECASTS FOR
TONIGHT...TO REFLECT THE LATEST EXPECTED TRENDS.

&&

.PREV DISCUSSION... /ISSUED 455 PM CST SAT JAN 31 2015/

AVIATION...
STILL EXPECT SITES THAT ARE NOT IFR TO DROP INTO IFR CAT THIS
EVENING WITH REGARDS TO CEILINGS. LIGHT RAIN AND SOME VIS
RESRICTIONS WILL LINGER THROUGH OVERNIGHT BEFORE COLD FRONT SWEEPS
SOUTH. THIS WILL AID IN IMPROVING SFC VISIBILITY AND WILL BRING IN
SOME DRIER AIR THAT WILL ALLOW CEILINGS TO RISE BACK INTO MVFR CAT
BEFORE CLEARING DURING THE LATTER PART OF THE FORECAST.

30

PREV DISCUSSION... /ISSUED 239 PM CST SAT JAN 31 2015/

DISCUSSION...
RAIN CHANCES AND FOG POTENTIAL TONIGHT ARE THE FIRST CONCERNS...
THE POSSIBLY STRONG WINDS ON SUNDAY.

LATEST RADARS AND OBSERVATIONS DEPICTED MAINLY LIGHT RAIN ACROSS
MUCH OF THE AREA AS OF 230 PM. THIS RAIN WILL CONTINUE TO SPREAD
EAST FOR THE REST OF THIS AFTERNOON AND EVENING. TOTAL RAINFALL IS
EXPECTED TO GENERALLY BE IN THE 0.25 TO 0.75 INCH RANGE. LATEST
HRRR AND NAM12 HINTED THAT THE RAIN MAY GET A BIT HEAVIER OVER THE
NEXT SEVERAL HOURS NEAR AND EAST OF I-44 POSSIBLY DUE TO AN
INCREASING LOW LEVEL JET.

RAIN WILL END WEST TO EAST TONIGHT...POSSIBLY A BIT FASTER THAN
PREVIOUSLY FORECAST WITH MOST RAIN ENDING BETWEEN 9 PM AND
MIDNIGHT NEAR THE I-44 CORRIDOR INCLUDING OKLAHOMA CITY...
LAWTON...AND WICHITA FALLS AREAS. SOME DRIZZLE AND FOG WILL LIKELY
LINGER AFTER THE RAIN ENDS. ADDED FOG MENTION TONIGHT INTO SUNDAY
MORNING ACROSS THE AREA...THOUGH DOUBT THE FOG WILL BECOME DENSE
WITH VISIBILITIES GENERALLY IN THE 1/2 TO 3 MILE RANGE.

SNOW CHANCES LATE TONIGHT INTO SUNDAY MORNING APPEAR TO BE LOW AS
THE ATMOSPHERE MAY BE TOO WARM. IF IT OCCURS...LOCATIONS NEAR
ENID AND PONCA CITY MAY SEE A FEW FLAKES MIXED IN WITH ANY
LINGERING LIGHT RAIN SOMETIME BETWEEN 6 AND 10 AM SUNDAY MORNING.
NO ACCUMULATION IS EXPECTED DUE TO THE LIGHT INTENSITY OF ANY SNOW
AND WARM GROUND TEMPERATURES. GENERALLY WENT WITH THE WARMER SIDE
OF GUIDANCE LOWS TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE.

A COLD FRONT WILL BRING INCREASING NORTH TO NORTHWEST WINDS LATE
TONIGHT INTO SUNDAY WHICH WOULD BREAK UP ANY FOG. THINK IT WILL
ARRIVE IN NORTHWEST OKLAHOMA BETWEEN 2 AND 4 AM TONIGHT...THEN
THROUGH DURANT BY 11 AM SUNDAY.

SUNDAY WILL BE BREEZY TO WINDY AND COLD WITH CLEARING SKIES. GUSTS
MAY BE IN THE 40 TO 45 MPH RANGE ACROSS MUCH OF THE AREAS WEST OF
I-44...SO A WIND ADVISORY MAY BE NECESSARY. DID NOT ISSUE ONE AT
THIS TIME AS NOT SURE ABOUT HOW MUCH VERTICAL MIXING WILL
OCCUR...ESPECIALLY WITH WET GROUND FROM TODAY/S RAINFALL. HIGHS
WILL AVERAGE ABOUT 10 DEGREES BELOW AVERAGE. LIGHT PRECIPITATION
MAY LINGER EAST NEAR AND EAST OF I-35 DURING THE MORNING HOURS.

SUNDAY NIGHT WILL BE MOSTLY CLEAR AND COLD WITH LOWS IN THE TEENS
AND 20S. WINDS WILL DIMINISH THROUGH THE NIGHT.

MONDAY THROUGH TUESDAY NIGHT...DRY AND QUIET WEATHER CAN BE EXPECTED.
TEMPERATURES WILL BECOME ABOVE AVERAGE BY TUESDAY.

WEDNESDAY AND THURSDAY...ANOTHER COLD FRONT WILL ARRIVE AND POSSIBLY
BRING THE NEXT CHANCE FOR PRECIPITATION...THOUGH THE AMOUNT OF
AVAILABLE MOISTURE REMAINS VERY UNCERTAIN. KEPT LOW PRECIPITATION
CHANCES IN THE FORECAST FOR NOW. LOWERED TEMPERATURES ON WEDNESDAY
WITH A FASTER ARRIVAL OF THE COLD FRONT.

FRIDAY AND SATURDAY...DRY AND WARMER WEATHER ARE FORECAST. WENT
CONSERVATIVE WITH TEMPERATURES FOR NOW THOUGH THE 12Z ECMWF MODEL
DEPICTED MUCH WARMER READINGS THAN CURRENTLY FORECAST. FIRE WEATHER
CONCERNS MAY BECOME ELEVATED.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  39  42  19  41 / 100  20   0   0
HOBART OK         38  44  19  42 /  60  10   0   0
WICHITA FALLS TX  43  51  24  44 /  90  20   0   0
GAGE OK           33  39  15  48 /  50  10   0   0
PONCA CITY OK     36  38  13  38 / 100  30   0   0
DURANT OK         44  52  24  43 / 100  50   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/30
Hazardous weather outlook, Jan 31, 11:30 AM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST SAT JAN 31 2015

OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOW CHANCES OF WINTER PRECIPITATION MAY RETURN TO NORTHERN AND CENTRAL
OKLAHOMA THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 drought. Local standard time, as filed.

Drought, Alfalfa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) drought persisted.

Drought, Beckham

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) drought expanded north across the county.

Drought, Blaine

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

With persistent dry weather. D2 (severe) drought persisted.

Drought, Caddo

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.

Drought, Canadian

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Drought Monitor
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) drought persisted.

Drought, Comanche

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) to D4 (exceptional) drought persisted.

Drought, Cotton

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) drought persisted.

Drought, Custer

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) drought expanded across the county.

Drought, Dewey

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.

Drought, Ellis

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) and D4 (exceptional) drought persisted.

Drought, Garfield

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.

Drought, Grady

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

With persistent dry weather, D1 (moderate) and D2 (severe) drought persisted.

Drought, Grant

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) drought persisted.

Drought, Greer

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

With persistent dry weather, D4 (exceptional) drought persisted.

Drought, Harmon

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

With persistent dry weather, D4 (exceptional) drought persisted.

Drought, Harper

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.

Drought, Jackson

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

With persistent dry weather, D4 (exceptional) drought persisted.

Drought, Jefferson

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.

Drought, Kay

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kay forecast zone
Reported by
Drought Monitor
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) spread over the county and D3 (extreme) developed over southern parts of the county.

Drought, Kingfisher

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Drought Monitor
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) drought persisted.

Drought, Kiowa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) and D4 (exceptional) drought persisted.

Drought, Major

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) and D3 (extreme) drought persisted.

Drought, Noble

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Noble forecast zone
Reported by
Drought Monitor
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

With persistent dry weather, D2 (severe) spread over the county and D3 (extreme) developed over northern parts of the county.

Drought, Roger Mills

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) drought expanded across the county.

Drought, Stephens

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

With persistent dry weather, D1 (moderate) and D2 (severe) drought persisted.

Drought, Tillman

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) and D4 (exceptional) drought persisted.

Drought, Washita

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) expanded across the county.

Drought, Woods

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) drought persisted.

Drought, Woodward

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

With persistent dry weather, D3 (extreme) drought persisted.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557481, 557482, 557483, 557484, 557485, 557486, 557487, 557488, 557489, 557490, 557491, 557492, 557493, 557494, 557495, 557496, 557497, 557498, 557499, 557500, 557501, 557502, 557503, 557504, 557505, 557506, 557507, 557508, 557509.